MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07824
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "before the procedure according to ifu, the one way valve separated.So the md opened up a new package to finish the procedure." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Correction to section d.4: udi was updated from (b)(4) to include the full udi.The customer returned one sheath/dilator assembly and the product lidstock for analysis.The dilator was not within the sheath extension upon return.Signs of use were observed.Visual analysis revealed the sheath internal seal, and the hemostasis valve cap were separated from the hemostasis valve body.The seal is intended to be within the valve body.The hemostasis valve cap was also observed to be cracked.Both components remained on the dilator body.After failing functional testing, the seal was further analyzed, and it was identified that the seal slits were smaller than intended.Dimensional analysis was performed on one of the seal slits, which measured to be 0.0205", which is not within the specification per the seal product drawing.The outer diameter of the dilator hub at the location that it snaps into the hemostasis cap measured 0.178", which is within the specification per measurement d in dilator product drawing.The inner diameter of the hemostasis cap measured 0.175", which is within the specification per measurement f in hemostasis cap valve product drawing.The hemostasis valve cap was reassembled onto the valve body.The dilator was inserted through the sheath.The dilator was able to fully advance and snap into the cap, however, the cap was not able to secure onto the valve body due to the damage to the cap.Upon removal of the dilator, the internal seal was observed to cling to the surface of the dilator.This resulted in the seal to completely exit from the hemostasis cap valve when the dilator is removed from the sheath extension.Performed per instructions-for-use (ifu) provided with this kit which states, "ensure dilator hub fully snaps into sheath cap." manufacturing was contacted as a part of this complaint investigation.They stated that the defect on the internal seal is a known supplier issue.Meanwhile, the cracking of the hemostasis valve cap could be due to degraded resin during the molding process of the valve cap.Despite the damage to the cap, the slits measuring smaller than specifications likely contributed to the reported defect as the smaller the hole, the more resistance the dilator will encounter when advancing through the hemostasis valve.Based on the customer description, it is unknown if the damage to the cap was present at the time of the reported defect or it the damage occurred during transit to the morrisville facility.A device history record review was performed, and no relevant findings were identified.The hemostasis cap valve product drawing, the seal product drawing, the dilator product drawing , and the hemostasis cap valve product drawing were reviewed as part of this complaint investigation.The ifu provided with the kit was reviewed as part of this complaint investigation.The customer complaint of a valve assembly separation was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the hemostasis valve cap was separated from the hemostasis valve body.Visual analysis revealed that the internal seal was located on the outside of the hemostasis valve body and over the dilator extrusion.This is not the intended assembly.Further functional analysis revealed that the seal exits through the hemostasis valve cap when the dilator is withdrawn.Dimensional analysis revealed that the slits on the internal seal were not within the specification.Based on the customer report, the sample received, and the comments from manufacturing, the root cause is likely supplier related.Non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19536234
Report Number9680794-2024-00563
Device Sequence Number6216589
Product Code DQY
UDI-Device Identifier00801902001986
UDI-Public00801902001986
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL-07824
Device Lot Number14F23C0183
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown